# SDR I5HA0558005

- Difficulty date: September 3, 2005
- Submitted: October 5, 2005
- Operation: Air carrier
- Aircraft: N584E
- Make and model: Cvac 340CVAC
- Aircraft serial: 24
- Engine: Allsn 501D13
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 6874100
- Condition: Failed
- Location: Left
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE ENROUTE, THE PILOT NOTICED A SIGNIFICANT DROP IN HORSEPOWER ON THE LT ENGINE.  THE PILOT PERFORMED EMERGENCY SHUTDOWN OF THE LT ENGINE USING THE (E) HANDLE.  AC LANDED UNEVENTFULLY AND TAXIED TO FACILITY.  INSP OF LT ENGINE REVEALED A CATASTROPHIC FAILURE OF THE LT TURBINE.  A 10 INCH X 2 INCH HOLE WAS FOUND IN THE SIDE OF THE TURBINE CASE.  THE COWLING BENEATH THE TURBINE WAS DAMAGED AND THE NR 1 TIRE WAS PUNCTURED BY TURBINE DEBRIS.  ENTIRE ENGINE QEC WAS REMOVED AS PRECAUTIONARY MEASURE.  AS AC HAS BEEN INDUCTED INTO A HEAVY, REPORT WILL REMAIN OPEN UNTIL AC IS RETURNED TO SERVICE.  (K)
